Results 1 to 9 of 9

Thread: Depressed about extra weight.

  1. #1
    Join Date
    Jan 2010
    Location
    Melbourne, Australia
    Posts
    168
    Thanks
    16
    Thanked 39 Times in 16 Posts

    Default Depressed about extra weight.

    Obviously steroids cause weight gain, about 1 and a half years ago when I was on 75mg and then eventually got down to 5mg I returned to my normal weight. After I flared and got bumped back to 30mg I am now down to 7.5 mg. Although this time the weight seems extra tough to shake. Perhaps im still suffering from water retention and I just have to be on a lower dose for a longer period before noticing a dip, or perhaps it was the same last time around and I just forgot it took time. But it certinaly gets you down, and I know I can get to my normal weight on 5mg because I did last time, and my doc says I will again, however ive hardly noticed an improvment. Do I just have to give it time or what?

    Cheers peeps =].

  2. #2
    Join Date
    Apr 2009
    Location
    Kentucky
    Posts
    1,165
    Thanks
    234
    Thanked 143 Times in 105 Posts

    Default

    I'm sure you'll get back to where you want to be once your body is ready to knock off the extra weight from the medicine. I wouldn't worry about it too much I'm sure you look fine and once you're completely healthy you can always worry about your ideal weight then =)
    "A bad cold wouldn't be so annoying if it weren't for the advice of our friends."~ Kin Hubbard

    Diagnosed: SLE, Raynauds, InterstitialLung Disease, GERD, Myositis, Vasculitis, Possible Sjogrens.
    Medications: 400mg Plaquenil, 2000mg Cellcept, 10mg Norvasc, Nitroglycerin Patch, 20mg Prilosec, 10mg Flexeril, 4mg Medrol, 81mg Asprin.

  3. The Following User Says Thank You to ritzbit For This Useful Post:

    Saysusie (03-16-2011)

  4. #3
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,742 Times in 1,211 Posts

    Default

    I know this is difficult but I agree with Ritz. Get well and then worry about the weight. Stressing over it will just send your body into a stress mode which will keep it from getting better
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  5. The Following User Says Thank You to tgal For This Useful Post:

    Saysusie (03-16-2011)

  6. #4
    Join Date
    Jan 2010
    Location
    Melbourne, Australia
    Posts
    168
    Thanks
    16
    Thanked 39 Times in 16 Posts

    Default

    Thats the best advice possible guys. Thanks =]

  7. #5
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 80 Times in 69 Posts

    Default

    sorry, i just typed an answer for the third time, and poof it was gone...get so aggravated.

    anyway, mari and ritz are correct....spring is around the corner, you are tappering your steroids...sounds like weight loss is in the near future.

    hang in there, and truly, try not to worry. you have lost the weight once before, so you know you can do it again.

    signing off before this post goes poof again. lol
    Phyllis

    share a smile today

  8. #6
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,956
    Blog Entries
    1
    Thanks
    1,412
    Thanked 1,641 Times in 1,127 Posts

    Default

    you live in melbourne, hot on day raining the next.
    this time of year, it is not easy to shed an ounce.
    give it a little time.
    relax and enjoy the lower doses.

    enjoy today and shed tomorrow.

  9. #7
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,862
    Thanks
    145
    Thanked 413 Times in 339 Posts

    Default

    You know I know what you are saying, but don't worry about it.
    I only take pred once in a while and for a short time,but I still have gained weight.
    It's menopause and several meds in my case.
    Whenever I complain about my weight ( I could loose about 30 pounds), my husband gets really mad at me,
    here is what he said " honey you have Lupus, RA, Raynauds, Fibro, Asthma and possibly Sjoegerns, and you worry about a few pounds?" " Sorry dear but that is crazy, I love you the way you are and I worry about your heath, so please don't waste the little bit of energy you have on something minor like your weight!"
    And you know what, he is right, it's not worth it.
    BTW I love this man so very much.

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

  10. The Following User Says Thank You to debbie-b For This Useful Post:

    Saysusie (03-16-2011)

  11. #8
    Join Date
    Feb 2011
    Posts
    170
    Blog Entries
    1
    Thanks
    14
    Thanked 13 Times in 13 Posts

    Default

    I agree with ritzbit your health comes first don't worry about the weight. Just take care of your health!!!!!

  12. #9
    Join Date
    Mar 2009
    Location
    Lebanon, Pa.
    Posts
    802
    Blog Entries
    4
    Thanks
    26
    Thanked 82 Times in 57 Posts

    Default

    I agree that you health comes first but i know from my own experience that the weight it hard to lose. My doctor said that the meds i am on it is hard to lose it and the methotrexate does not help either. Bonita

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •